| Model Number |
332097 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
08/15/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
Event or Problem Description
As reported by the user facility: describe the event or problem: epidural catheter (perifix fx springwound epidural catheter 19 gauges closed tip) was used to enter epidural space on a laboring patient.Epidural space was entered through midline approach without trauma.Epidural catheter was threaded through touhy needle but resistance was felt at the 13-15cm mark.Attempted to readjust needle and tried to advance catheter but met with resistance again.Decision was made to completely remove catheter however there was resistance when attempted to remove and the catheter appeared to stretch.Attempted to remove touhy needle with catheter together but once touhy needle was out, 6cm of catheter remained in skin.Multiple attempts made and in multiple different positions but unable to remove cath.The following day options provided to patient and patient requested to have the catheter pulled.During retraction of the catheter a "piece broke off".General surgery consulted to perform small incision cut down with exploration of dermal and epidermal layer (per ct imaging impression) but was unable to locate the remaining catheter.
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample was provided for evaluation.Based on the data from the investigation we are unable to determine the root cause of the reported incident.The reported defect was unable to be confirmed.The actual defective device is a valuable tool in investigating the cause of this incident.Review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.